Florida, 2006Rip Current in Florida, September 14, 2006
September 14, 2006 · NWS MLB · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 14, 9:25 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 14, 9:25 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EDT THU SEP 14 2006
.DISCUSSION...SFC METARS AND POSN OF EXTENSIVE ST DECK PLACE WEAK
FRONTAL BDRY ACROSS NRN THIRD OF FL...PRETTY NR A BRZF1-KGNV-KSGJ
LINE. NEAR AND TO THE SOUTH OF THIS LINE...NORTH/CTRL FL 88DS SHOW
ISOLD-SCT SHRA CRUISING EWD AT 15-20MPH ACROSS WRN FL...ALTHOUGH
THEY ARE WEAKENING FOR THE TIME BEING DUE TO THE EARLY MORNING
CONVECTIVE MINIMUM. RAOBS/CCAFS 915MHZ PROFILER INDICATES SW-WSW
LOW-MID LEVEL FLOW AVGING 10-15KT COVERS ECFL SOUTH OF THE BDRY.
COPIOUS PWATS OF 2.2 OR HIGHER LIE IN PLACE ACROSS THE PENINSULA.
TODAY...FRONT WILL SLOW AND BECOME DIFFUSE AS IT OOZES INTO CTRL FL.
EXPECT PLENTY OF SFC HEATING AND FORCED ASCENT/UPR DIVG DUE TO AN
INCRSNGLY FAVORABLE ORIENTATION OF H25 JETSTRK ACROSS THE SERN CONUS.
PRESENCE OF ANY MESO BDRYS REMAIN A QUESTION GIVEN THE FAST LOW LEVEL
FLOW AND CURRENT SCT CONVECTIVE ACTIVITY COVERING WRN FL. ONGOING
FCST PAINTS 60-70 POPS AREAWIDE...AND CANT SEE A GOOD REASON TO
MAKE ANY CHG TO THIS.
&&
.MARINE...CURRENT BUOY OBS SHOW A VERY LONG PD SWELL OF 15S...WITH
SEA HGHTS 7-9FT OFFSHORE...AND LIKELY 5-7FT NR SHORE. WNAWAVE SHOWS
A VERY SLOW DECREASE IN SWELL...SUCH THAT WE MAY BE ABLE TO SHAVE
SCA TO AN SCEC NR SHORE THIS AFTN...AND PERHAPS FOR THE OFFSHORE
LEGS TONIGHT. OTHER ISSUE CONTINUES TO BE PRONOUNCED EFFECTS THAT
SUCH A LONG PD SWELL WILL HAVE ON RIPS. THIS ALONE MAY MERIT A ZFP
UPDATE TO HEADLINE RIP EFFECTS PENDING CONTACT WITH LOCAL BEACH
PATROL.
&&
.AVIATION...AREAS OF MVFR/LCL IFR CIGS IN NMRS SHRA/ISOLD-SCT TSRA
THIS AFTN.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (HAZARDOUS SEAS) FLAGLER BEACH-JUPITER INLET
OUT TO 60NM.
&&
CRISTALDI
Hazardous weather outlook, Sep 14, 3:34 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
434 AM EDT THU SEP 14 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
142000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
434 AM EDT THU SEP 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS WITH EMBEDDED SCATTERED THUNDERSTORMS WILL DEVELOP
TODAY IN A VERY MOIST ATMOSPHERE AHEAD OF A FRONTAL BOUNDARY. STORMS
WILL CONTAIN VERY HEAVY DOWNPOURS AND PRODUCE OCCASIONAL TO FREQUENT
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.
...COASTAL FLOOD IMPACT...
PERSISTENT ROUGH SURF CONDITIONS MAY CAUSE MINOR BEACH EROSION.
THIS IS MOST LIKELY TO OCCUR DURING THE TIMES OF HIGH TIDE EARLY
THIS AFTERNOON...WHEN LARGER VOLUMES OF WATER ARE TRANSPORTED ONTO
THE BEACH.
...RIP CURRENT IMPACT...
A LARGE LONG PERIOD NORTHEASTERLY SWELL WILL RESULT IN A HIGH
RISK FOR RIP CURRENTS. THE COMBINATION OF THE ROUGH SURF AND RIP
CURRENTS WILL MAKE SWIMMING DIFFICULT AND DANGEROUS. IF CAUGHT IN
THE SEAWARD PULL OF A RIP CURRENT...DO NOT TRY TO SWIM DIRECTLY
BACK TO SHORE INSTEAD SWIM ALONG THE SHORE UNTIL OUT OF THE
CURRENT...THEN SWIM BACK TO THE BEACH.
...WIND AND SEA IMPACT...
SEAS HEIGHTS UP TO 8 OFFSHORE CAN BE EXPECTED TODAY...MAINLY DUE
TO THE LONG PERIOD NORTHEASTERLY SWELL. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR HAZARDOUS SEAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A CHANCE OF LIGHTNING STORMS WILL CONTINUE INTO THE WEEKEND AS A
SLOW MOVING FRONTAL BOUNDARY DRIFTS OVER THE STATE. LONG PERIOD
OCEAN SWELLS WILL CONTINUE TO PRODUCE AN ELEVATED RIP CURRENT
DANGER INTO THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GLITTO
Rip Current, Volusia
- When
- September 14, 2:00 PM EST
- Where
- Volusia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A 64 year old man drowned in a rip current in Daytona Beach Shores.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, September 14, 200614 events
- Damaging Wind in Texas, September 14, 20061 injured · $6,000 · 1 event
- Winter Storm in Montana, September 14, 20065 events
- Hail in Texas, September 14, 20061 in hail · 3 events
- High Wind in California, September 14, 200672 kt wind · 1 event
- Flood in Pennsylvania, September 14, 2006$10,000 · 1 event
- Waterspout in Gulf of Mexico, September 14, 20061 event
- Hail in Arizona, September 14, 20061 in hail · 1 event
- Hail in Utah, September 14, 20061 in hail · 1 event
- Heavy Rain in North Carolina, September 14, 20061 event
- Hail in New Mexico, September 14, 20061 in hail · 1 event
- Heavy Rain in Arizona, September 14, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533782.